Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 26, NWS Atlanta, GA

July 22, 2025Emanuel County, Montgomery County, Toombs County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jul 22, 2025, 8:25 PM EDT for Emanuel County, Montgomery County, Toombs County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2025, 8:25 PM EDT (00:25 UTC)
Expired
Jul 22, 2025, 10:42 PM EDT
In force
2 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Emanuel County, GA, Montgomery County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2025-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2025-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1148 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

005 
WGUS52 KFFC 230025
FFWFFC
GAC107-209-279-230630-
/O.NEW.KFFC.FF.W.0026.250723T0025Z-250723T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
825 PM EDT Tue Jul 22 2025

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Eastern Montgomery County in central Georgia...
  South Central Emanuel County in east central Georgia...
  Toombs County in southeastern Georgia...

* Until 230 AM EDT Wednesday.

* At 825 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lyons, Vidalia, Oak Park, Higgston, Santa Claus, Alston, South 
  Thompson, Center, Ponderosa, Johnson Corner, Rock Springs, 
  Ohoopee, Toombs Central, New Branch, Normantown, Cedar Crossing, 
  English Eddy, Grays Landing and McNatt Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3231 8246 3235 8244 3235 8241 3244 8238
      3241 8220 3235 8225 3234 8224 3223 8221
      3217 8218 3214 8219 3191 8223 3194 8229
      3193 8230 3195 8231 3193 8231 3196 8238
      3197 8244 3195 8250

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
613 
WGUS72 KFFC 230242
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
1042 PM EDT Tue Jul 22 2025

GAC107-209-279-230252-
/O.CAN.KFFC.FF.W.0026.000000T0000Z-250723T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emanuel GA-Montgomery GA-Toombs GA-
1042 PM EDT Tue Jul 22 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN MONTGOMERY, SOUTH 
CENTRAL EMANUEL AND TOOMBS COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3231 8246 3235 8244 3235 8241 3244 8238
      3241 8220 3235 8225 3234 8224 3223 8221
      3217 8218 3214 8219 3191 8223 3194 8229
      3193 8230 3195 8231 3193 8231 3196 8238
      3197 8244 3195 8250

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 7:35 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 22, 7:35 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
735 PM EDT Tue Jul 22 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 235 PM EDT Tue Jul 22 2025

Key Messages:

- A slight reprieve from the higher heat and humidity (Wednesday).

- The threat for scattered showers and thunderstorms will persist
  through this evening and again Wednesday afternoon. The overall
  risk for severe weather is low, however.

An interesting pattern exists across the region this afternoon with
a weak area of low pressure centered just off the GA/SC coast (near
Savannah). Storms are finally beginning to fire in a very unstable
airmass over east-central and inland southeast GA. The "flow" is
very weak so expect slow-moving, mainly outflow-driven storms
through this evening posing more of a heavy rain/localized flooding
risk, along with lightning.

Overnight, easterly winds become more pronounced over the area as
the aforementioned "low" drifts back west over the eastern Gulf.
This should increase low clouds across the area late tonight and
through the morning which should keep heating down a bit and act to
suppress thunderstorm activity (generally) across the area tomorrow
afternoon. Clouds should keep temps down about 3-8F degrees from
today which will result in heat index values remaining below 100F
across just about the entire area.

DJN.83

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 235 PM EDT Tue Jul 22 2025

 - Afternoon and evening thunderstorms will continue each day
   through the weekend.

 - Temperatures will remain around normal through Friday before
   warming up over the weekend to near Heat Advisory conditions.

A moist airmass trapped under a ridge of high pressure will
continue to provide the impetus for diurnal convection especially
through the early weekend. Given the atmosphere, expect the main
concern with strong thunderstorms to be the potential for
downburst winds and localized heavy rainfall sufficient to produce
flooding.

Ridging centers over Georgia by the weekend, resulting in warming
temperatures and a return to near or at Heat Advisory criteria for
portions of the state. Expect diurnal convection to continue, but
the coverage should diminish somewhat through the weekend as the
ridging intensifies and the airmass has lower available moisture.

31

&&

.AVIATION...
(00Z TAFS)
Issued at 728 PM EDT Tue Jul 22 2025

Iso tsra to continue into late evening with winds generally
shifting from NW to NE through same period at 3 to 8kts. Sct to
Iso tsra to continue in NE GA as late as 6z. Band of low cigs
moves E to W overnight tapering off as it moves W. Patchy MVFR
and VFR possible with this between 10z and 14z. TSRA psbl across
the region as early as late morning, but most likely between 18z
and 23z.

//ATL Confidence...00Z Update...
Medium confidence all elements.

SM

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  89  71  89 /  50  40  10  50
Atlanta         74  89  73  89 /  30  60  10  60
Blairsville     68  84  65  85 /  30  50  10  50
Cartersville    74  90  72  91 /  20  50  10  40
Columbus        76  92  74  91 /  20  80  30  70
Gainesville     73  87  71  88 /  40  40  10  40
Macon           74  90  72  91 /  40  70  30  70
Rome            73  91  71  91 /  10  40  10  40
Peachtree City  73  89  71  90 /  30  60  10  60
Vidalia         74  89  73  91 /  60  70  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ058>061-069>076-
079>086-089>098-102>113.

&&

SHORT TERM...DJN.83
LONG TERM....31
AVIATION...SM
Hazardous weather outlook, Jul 22, 1:55 PM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
155 PM EDT Tue Jul 22 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
155 PM EDT Tue Jul 22 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered showers and thunderstorms are expected to develop later
this afternoon and continue through this evening. Locally heavy
rain, lightning, and brief gusty winds up to 40 mph will be the
primary threats with any storms.

In addition, a Heat Advisory is in effect for areas where widespread
heat index values at or above 105 degrees are expected, mainly
portions of east-central and southeast Georgia. Take the necessary
precautions to avoid any heat-related illnesses.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered afternoon and evening thunderstorms will persist
through Monday. The potential for widespread severe weather is low
each day.

Heat index values are expected to reach 100 to 105 degrees,
possibly higher, again on Saturday, Sunday, and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 22, 4:54 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
454 PM EDT Tue Jul 22 2025

GAZ074-076-085-086-222130-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-
454 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of north central
Emanuel, southeastern Washington, northeastern Johnson and
southeastern Jefferson Counties through 530 PM EDT...

At 454 PM EDT, a strong thunderstorm was near Wadley, or 10 miles
south of Louisville, moving southwest at 10 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Wadley, Bartow, Summertown, Three Points, Moxley, Blundale, and
Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3265 8244 3289 8259 3295 8232 3290 8229
      3284 8232 3283 8230 3283 8226 3281 8225
      3281 8224 3279 8222
TIME...MOT...LOC 2054Z 063DEG 7KT 3284 8235

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 22, 5:00 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Tue Jul 22 2025

GAZ011-019-222130-
Chattooga GA-Floyd GA-
500 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of west central Floyd
and southwestern Chattooga Counties through 530 PM EDT...

At 500 PM EDT, a strong thunderstorm was over Chattoogaville, or 8
miles southwest of Summerville, moving south at 20 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyerly, Chattoogaville, Coosa, James H. Floyd State Park, and
Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3444 8529 3420 8526 3419 8544 3445 8550
TIME...MOT...LOC 2100Z 003DEG 19KT 3437 8543

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 22, 5:48 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Tue Jul 22 2025

GAZ086-098-112-113-222215-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
548 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of Toombs, south
central Emanuel, eastern Treutlen and northern Montgomery Counties
through 615 PM EDT...

At 548 PM EDT, a strong thunderstorm was over Normantown, or 7 miles
north of Lyons, moving south at 25 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Mount Vernon, Vidalia, Oak Park, Ailey, Higgston, Santa Claus,
Alston, Center, Ohoopee, New Branch, Ponderosa, Kibbee, South
Thompson, Rock Springs, Johnson Corner, and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3204 8223 3211 8262 3212 8262 3213 8263
      3215 8261 3216 8262 3249 8246 3241 8220
      3235 8225 3235 8224 3228 8223 3220 8220
TIME...MOT...LOC 2148Z 018DEG 23KT 3231 8236

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 22, 6:16 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EDT Tue Jul 22 2025

GAZ086-098-111>113-222245-
Toombs GA-Wheeler GA-Emanuel GA-Treutlen GA-Montgomery GA-
616 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of Toombs, south
central Emanuel, southeastern Treutlen, east central Wheeler and
Montgomery Counties through 645 PM EDT...

At 616 PM EDT, a strong thunderstorm was over Normantown, or 8 miles
northwest of Lyons, moving south at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Mount Vernon, Vidalia, Uvalda, Oak Park, Ailey, Higgston,
Santa Claus, Alston, Center, Toombs Central, Ponderosa, South
Thompson, Rock Springs, Cedar Crossing, Johnson Corner,
Charlotteville, Normantown, and English Eddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3204 8265 3239 8247 3233 8224 3230 8223
      3228 8223 3195 8227
TIME...MOT...LOC 2216Z 016DEG 25KT 3230 8240

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 22, 6:48 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT Tue Jul 22 2025

GAZ112-113-222315-
Toombs GA-Montgomery GA-
648 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of Toombs and
southeastern Montgomery Counties through 715 PM EDT...

At 648 PM EDT, a strong thunderstorm was over Toombs Central, or 9
miles north of Plant Hatch, moving south at 20 mph.

HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Vidalia, Uvalda, Santa Claus, Alston, Center, Toombs Central,
Ohoopee, New Branch, Ponderosa, McNatt Falls, South Thompson, English
Eddy, Grays Landing, Rock Springs, Cedar Crossing, Johnson Corner,
and Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8232
      3194 8238 3196 8238 3195 8239 3197 8244
      3197 8248 3196 8250 3195 8248 3195 8249
      3196 8254 3198 8256 3229 8239 3227 8222
      3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 2248Z 010DEG 17KT 3206 8233

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 22, 7:16 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
716 PM EDT Tue Jul 22 2025

GAZ086-112-113-222345-
Toombs GA-Emanuel GA-Montgomery GA-
716 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of Toombs and south
central Emanuel Counties through 745 PM EDT...

At 716 PM EDT, a strong thunderstorm was over New Branch, or near
Reidsville, moving south at 10 mph.

HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Vidalia, Santa Claus, Center, Toombs Central, Ohoopee, New
Branch, Ponderosa, McNatt Falls, South Thompson, English Eddy, Grays
Landing, Rock Springs, Cedar Crossing, Johnson Corner, and
Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
      3194 8238 3196 8238 3195 8239 3197 8244
      3197 8248 3196 8250 3195 8248 3195 8251
      3234 8236 3232 8223 3223 8221 3218 8219
      3191 8223
TIME...MOT...LOC 2316Z 003DEG 9KT 3207 8223

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:55 PM EDTFlash Flood WarningFFCWarren4 hr
Jul 22, 10:53 PM EDTSpecial Weather StatementFFCSchley, Taylor37 min
Jul 23, 1:08 AM EDTFlash Flood WarningFFCGwinnett112 min
Jul 23, 12:39 PM EDTRiver Flood WarningFFCGwinnett7 hr

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.